New Jersey, 2013Damaging Winds in New Jersey, July 20, 2013
July 20, 2013 · NWS PHI · 4 events in 1 county or zone
An approaching cold front helped develop a line of strong to locally severe thunderstorms in southern New Jersey during the evening of the 20th. The worst reported wind damage was in Gloucester County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front helped develop a line of strong to locally severe thunderstorms in southern New Jersey during the evening of the 20th. The worst reported wind damage was in Gloucester County. This front also ended the longest and most oppressive hot spell of the summer of 2013.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 20, 6:46 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 20, 6:46 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
746 PM EDT SAT JUL 20 2013
.SYNOPSIS...
A WEAK COLD FRONT THIS EVENING EXTENDED FROM NEAR BOSTON TO NEAR
NEW YORK CITY...SOMERVILLE AND ALLENTOWN SOUTHWESTWARD INTO WEST
VIRGINIA. THIS FRONT WILL STALL ACROSS TH DELMARVA SUNDAY AND MONDAY
BEFORE LIFTING TO OUR NORTH ON TUESDAY. ANOTHER COLD FRONT IS
ANTICIPATED TO APPROACH FROM THE NORTHWEST ON WEDNESDAY AND IT
SHOULD ARRIVE ON WEDNESDAY NIGHT. THE FRONT MAY STALL OFF THE
COAST FOR THURSDAY, FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BOUNDARY AT 730 PM VCNTY KABE-KSMQ EVOLVING FROM SUSSEX COUNTY NJ
AND KMPO SHOWERS AND TSTMS EARLIER THIS AFTN AND IS THE FOCUS
THROUGH 9 PM FOR SHOWERS AND TSTMS. A FEW GUSTS AROUND 30 KT SO
FAR INCLUDING KMPO...KABE AND BRICK NJ.
NO IMMINENT PLANS FOR A WATCH. TSTMS STRUGGLING BEHIND PRIMARY
SFC TROUGH AXISED NYC-KBWI AT 6 PM AND THERE MAY BE SOME MID LVL
NVA.
TSTMS MAY GROW IN A PRIMARY ROUND AROUND 04Z NEAR THE PA/MD BORDER
BUT WAITING TO SEE DEVELOPMENT BEFORE FCSTG A DECENT SIZED
COMPLEX OF STORMS THROUGH KILG-KPHL.
BEST BULK SHEAR ABV 30 KT N OF RTE 80 THIS EVENING WHILE GREATEST
INSTABILITY DELMARVA.
AS THE FRONT SAGS SOUTH DURING THE OVERNIGHT HOURS...CONDITIONS
WILL GRADUALLY IMPROVE COMPARED TO PREVIOUS NIGHTS, WITH LOWS
DROPPING INTO THE MID 60S IN THE SOUTHERN POCONOS AND NORTHWEST NJ
LATE TONIGHT. FURTHER SOUTH...LOWS TEMPERATURES IN THE MID TO
UPPER 70S ARE EXPECTED...SO RELIEF MAY NOT BE AS NOTICEABLE. A
BLEND OF MET/MAV MOS GUIDANCE WAS USED TO POPULATE THE GRIDS.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE COLD FRONT SAGS THROUGH A GOOD PART OF DELAWARE BY SUNDAY
MORNING...THEN BECOMES NEARLY STATIONARY BEFORE WASHING OUT SOUTH
OF THE AREA. THE PROXIMITY OF THIS BOUNDARY...PLUS SLIGHTLY COOLER
AIR ALOFT...WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS
THROUGH A GOOD PORTION OF THE CWA ON SUNDAY, ALTHOUGH THE GREATEST
THREAT MAY BE SOUTH OF THE I-95 CORRIDOR. AN ISOLATED STRONG
THUNDERSTORM IS NOT OUT OF THE QUESTION. WHILE ACTUAL AIR
TEMPERATURES WILL BE SLIGHTLY COOLER WITH MAX TEMPS IN THE LOW 80S
IN THE FAR NORTH AND UPPER 80S SOUTH, LOWER DEW POINT TEMPERATURES
(GENERALLY IN THE 60S FROM PHL NORTH) WILL TRANSLATE TO SLIGHTLY
LOWER HUMIDITIES TOO. THE ONLY EXCEPTION MAY BE THE DELMARVA SOUTH
OF THE CD CANAL WHERE DEW POINT TEMPERATURES COULD HOVER IN THE LOW
70S MUCH OF THE DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE PERIOD FROM SUNDAY NIGHT THROUGH SATURDAY WILL FEATURE A LONG
WAVE TROUGH OVER THE EASTERN STATES AND A RIDGE OVER THE WEST.
TEMPERATURES ARE FORECAST TO RETURN NEAR NORMAL WITH HIGHS MAINLY
IN THE 80S AND OVERNIGHT LOWS MOSTLY IN THE 60S AND LOWER 70S.
THE WEAKENING FRONTAL BOUNDARY IS EXPECTED TO BE ACROSS OUR
SOUTHERN COUNTIES ON SUNDAY EVENING AND IT MAY SINK SOUTHWARD A
BIT ON SUNDAY NIGHT. AS A RESULT, WE WILL KEEP A LOW OR SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES
WHILE OUR NORTHERN COUNTIES SHOULD REMAIN RAIN-FREE AS HIGH
PRESSURE BUILDS ACROSS NORTHERN NEW ENGLAND.
THE MID LEVEL FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST ON
MONDAY IN RESPONSE TO A SHORT WAVE DRIFTING ACROSS THE OHIO RIVER
VALLEY AND VICINITY. AS A RESULT, THE PRECIPITATION ASSOCIATED
WITH THE FRONTAL BOUNDARY SHOULD BE DRAWN BACK UP INTO OUR REGION.
WE WILL INDICATE AN INCREASING CLOUD COVER AND CHANCE OF SHOWERS
AND THUNDERSTORMS FROM SOUTH TO NORTH. PRECIPITABLE WATER VALUES
ARE FORECAST TO BE NEAR OR IN EXCESS OF 2 INCHES, ESPECIALLY
ACROSS OUR SOUTHERN COUNTIES, SO LOCALLY HEAVY RAINFALL IS
POSSIBLE.
THE MID LEVEL SHORT WAVE IS FORECAST TO PASS OVER OUR REGION
AROUND TUESDAY NIGHT. AS THE FEATURE APPROACHES ON TUESDAY IT IS
EXPECTED TO PULL THE SURFACE BOUNDARY TO THE NORTH AND THROUGH OUR
FORECAST AREA. UNSETTLED CONDITIONS WILL LIKELY CONTINUE WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS FOR MONDAY NIGHT, TUESDAY AND
TUESDAY NIGHT.
ADDITIONAL IMPULSES IN THE MID LEVEL FLOW ALONG WITH ANOTHER
SURFACE FRONT FROM THE NORTHWEST WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS IN OUR FORECAST FOR WEDNESDAY AND THURSDAY. A MID
LEVEL SHORT WAVE IS ANTICIPATED TO PASS OVERHEAD ON THURSDAY NIGHT
AND WE ARE EXPECTING THE POTENTIAL FOR PRECIPITATION TO DECREASE
IN ITS WAKE FOR FRIDAY AND SATURDAY.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TONIGHT...39 KT GUSTY TSTMS WITH BRIEF IFR CONDS ALONG THE
OUTFLOWS-WEAK CDFNT VCNTY KXLL-KJFK. THOSE SHOULD SEND MORE
OUTFLOWS SOUTHWARD AND WEAKEN WHILE NEW STORMS MAY DEVELOP IN
THE LARGER INSTABILITY OF MD/DE IN THE 02Z-06Z TIME FRAME.
SOME MVFR FOG AND HAZE POSSIBLE OVERNIGHT WITH A WSHIFT FROM SW
TO LIGHT N AS THE SHOWERS AND TSTMS END.
SUNDAY...VFR SCT-BKN AOA 4000 FT. SCT SHOWERS AND TSTMS EXPECTED...
MAINLY VCNTY KPHL SOUTHWARD IN WEAK SHEARED ENVIRONMENT WHICH
MEANS BRIEF IFR CONDS IN ANY TSTMS AND A POSSIBLE G30KT.
OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MAINLY VFR WITH LATE NIGHT AND
EARLY MORNING VISIBILITY RESTRICTIONS POSSIBLE EACH DAY. ALSO,
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE SHOWERS AND
THUNDERSTORMS MAY BE ACCOMPANIED BY LOW CEILINGS AND REDUCED
VISIBILITY.
&&
.MARINE...
OVERNIGHT...WILL PROBABLY CANCEL SCA AT 930 PM PENDING NO FURTHER
RISK OF ATLC WATERS SLY FETCH DRIVEN SEAS TO 5 FT OR ANY GUSTS
OVER 22 KT...EXCEPT FOR A POSSIBLE SMW GUST IN A TSTM.
NO SCA EXPECTED SUNDAY IN A VERY LIGHT WIND FLOW. HAZY S NJ AND DE
WATERS AND POSSIBLE AFTN TSTM WITH GUST 30 KT.
OUTLOOK...
A SURFACE FRONT IS EXPECTED TO MEANDER OVER OR NEAR THE COASTAL
WATERS OF NEW JERSEY AND DELAWARE FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT BEFORE LIFTING TO THE NORTH ON TUESDAY. ANOTHER FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO ARRIVE AROUND WEDNESDAY
NIGHT. WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW THE SMALL
CRAFT ADVISORY CRITERIA THROUGH THE PERIOD.
&&
.RIP CURRENTS...
WITH WAVE HEIGHTS BUILDING INTO THE 4 TO 5 FEET RANGE ON OUR
OCEAN WATERS IN THE SOUTHERLY SWELL TODAY, THERE IS A MODERATE
RISK OF RIP CURRENTS ALONG THE NEW JERSEY SHORE. OUR LOCAL
CALCULATIONS CONTINUE TO GIVE THE DELAWARE BEACHES A LOW RISK FOR
TODAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ450>455.
&&
SYNOPSIS...IOVINO/DRAG 745
NEAR TERM...DRAG/MIKETTA 745
SHORT TERM...MIKETTA
LONG TERM...IOVINO
AVIATION...DRAG/IOVINO/MIKETTA 745
MARINE...DRAG/IOVINO/MIKETTA 745
RIP CURRENTS...
Hazardous weather outlook, Jul 20, 5:53 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EDT SAT JUL 20 2013
NJZ001-007>009-PAZ054-055-060>062-101-103-105-212300-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-212300-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS,
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ010-012-013-020-027-212300-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THUNDERSTORMS EARLY THIS EVENING MAY PRODUCE STRONG WINDS, HEAVY
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ016-021>023-212300-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002-003-MDZ008-012-015-019-020-212300-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ014-024>026-212300-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS.
ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-212300-
DELAWARE BEACHES-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG
WINDS, HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-212300-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
653 PM EDT SAT JUL 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS AND
FREQUENT CLOUD TO SURFACE LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SOME THUNDERSTORMS ON SUNDAY AFTERNOON MAY PRODUCE LOCALLY GUSTY
WINDS, MAINLY SOUTH OF GREAT EGG INLET.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 5:36 PM EST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 PM EDT SAT JUL 20 2013
NJZ010-012-202315-
MIDDLESEX NJ-SOMERSET NJ-
636 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET AND
NORTHEASTERN MIDDLESEX COUNTIES...
AT 633 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRIDGEWATER...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR MIDDLESEX AROUND 650 PM...
SOUTH PLAINFIELD AROUND 700 PM...
ISELIN AROUND 710 PM AND
PORT READING AROUND 720 PM.
LAT...LON 4056 7421 4055 7424 4050 7425 4053 7474
4062 7470 4064 7473 4066 7472 4067 7453
4065 7451 4067 7446 4067 7440 4062 7442
4060 7444 4061 7431 4061 7421 4059 7420
FORECASTER: HEAVENERSpecial weather statement, Jul 20, 5:57 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
657 PM EDT SAT JUL 20 2013
NJZ007-009-PAZ061-062-105-210000-
HUNTERDON NJ-LEHIGH PA-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
657 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEHIGH...NORTH
CENTRAL BUCKS...NORTHERN HUNTERDON...SOUTHERN NORTHAMPTON AND
SOUTHWESTERN WARREN COUNTIES...
AT 653 PM EDT...A STRONG THUNDERSTORM WAS NEAR FULLERTON...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR FREEMANSBURG AROUND 710 PM...
OLD ORCHARD AROUND 720 PM...
GLENDON AROUND 730 PM...
ALPHA AROUND 740 PM...
BLOOMSBURY AROUND 750 PM AND
CLINTON AROUND 800 PM.
LAT...LON 4074 7483 4053 7483 4056 7555 4072 7555
FORECASTER: HEAVENER
Special weather statement, Jul 20, 6:54 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
754 PM EDT SAT JUL 20 2013
DEZ001-MDZ008-NJZ016-021-210100-
CECIL MD-CUMBERLAND NJ-NEW CASTLE DE-SALEM NJ-
754 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CUMBERLAND...
SOUTHEASTERN CECIL...SOUTHERN NEW CASTLE AND SOUTHWESTERN SALEM
COUNTIES...
AT 750 PM EDT...A STRONG THUNDERSTORM WAS NEAR CAYOTS...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR BOHEMIAS MILLS AND WARWICK AROUND 800
PM...MIDDLETOWN...MOUNT PLEASANT AND TOWNSEND AROUND 810 PM...
ODESSA AND SAINT GEORGES AROUND 820 PM.
LAT...LON 3957 7556 3951 7555 3947 7558 3941 7553
3944 7550 3946 7555 3950 7555 3957 7551
3960 7524 3935 7521 3936 7540 3944 7549
3941 7552 3938 7550 3936 7552 3937 7577
3938 7579 3937 7593 3953 7594
FORECASTER: HEAVENERSpecial weather statement, Jul 20, 7:33 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT SAT JUL 20 2013
NJZ017-018-022-027-210130-
ATLANTIC NJ-CAMDEN NJ-GLOUCESTER NJ-SOUTHEASTERN BURLINGTON NJ-
833 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ATLANTIC...SOUTH
CENTRAL BURLINGTON...SOUTHEASTERN CAMDEN AND SOUTHERN GLOUCESTER
COUNTIES...
AT 831 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLAYTON...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR CLAYTON AROUND 840 PM...
MONROE TOWNSHIP AROUND 850 PM...
COLLINGS LAKES AROUND 900 PM...
HAMMONTON AROUND 910 PM...
BATSTO AROUND 930 PM.
LAT...LON 3957 7458 3959 7510 3965 7519 3972 7518
3974 7460
FORECASTER: HEAVENERSpecial weather statement, Jul 20, 7:39 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 PM EDT SAT JUL 20 2013
NJZ017>019-PAZ070-071-210145-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-
839 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMDEN...NORTHWESTERN
GLOUCESTER...SOUTHERN DELAWARE...SOUTHWESTERN PHILADELPHIA AND WEST
CENTRAL BURLINGTON COUNTIES...
AT 835 PM EDT...A STRONG THUNDERSTORM WAS NEAR VILLAGE GREEN-GREEN
RIDGE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR PHILADELPHIA INTERNATIONAL ARPT AROUND 850
PM...
NATIONAL PARK AROUND 900 PM...
HADDON HEIGHTS AROUND 910 PM...
SPRINGDALE AROUND 920 PM...
EVESHAM AROUND 930 PM...
MEDFORD AROUND 940 PM.
LAT...LON 3982 7480 3979 7482 3978 7544 3980 7541
3983 7548 3992 7548 3998 7478 3986 7476
3986 7477 3984 7476
FORECASTER: HEAVENERSpecial weather statement, Jul 20, 7:56 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
856 PM EDT SAT JUL 20 2013
DEZ001-MDZ008-210200-
CECIL MD-NEW CASTLE DE-
856 PM EDT SAT JUL 20 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CECIL AND CENTRAL NEW
CASTLE COUNTIES...
AT 855 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHARLESTOWN...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS STORM WILL BE NEAR HOLLYWOOD BEACH AROUND 910 PM...
CHESAPEAKE CITY AROUND 920 PM...
MOUNT PLEASANT AROUND 930 PM...
SAINT GEORGES AROUND 940 PM...
DELAWARE CITY AROUND 950 PM.
LAT...LON 3966 7556 3962 7560 3959 7559 3964 7557
3963 7556 3957 7556 3951 7555 3947 7559
3946 7601 3952 7599 3954 7603 3958 7604
FORECASTER: HEAVENERThunderstorm Wind, Gloucester
- When
- July 20, 8:00 PM EST
- Where
- Gloucester County, 0.88 mi W of Clarksboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.798, -75.236
A severe thunderstorm knocked down a couple of trees in East Greenwich Township.
Thunderstorm Wind, Gloucester
- When
- July 20, 8:03 PM EST
- Where
- Gloucester County, 0.63 mi NNW of Colonial Manor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.858, -75.155
A severe thunderstorm knocked down a couple of trees and wires along Hessian Avenue in West Deptford Township.
Thunderstorm Wind, Gloucester
- When
- July 20, 8:05 PM EST
- Where
- Gloucester County, National Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.870, -75.180
A severe thunderstorm knocked down several trees in National Park.
Thunderstorm Wind, Gloucester
- When
- July 20, 8:06 PM EST
- Where
- Gloucester County, Woodbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 39.830, -75.150
A severe thunderstorm knocked down a couple of trees and wires in Woodbury. A Skywarn spotter measured a wind gust of 52 mph withiin the city.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, July 20, 20132 deaths · 2 events
- Rip Current in Florida, July 20, 20131 death · 1 injured · 1 event
- Tornado and Flash Flood in Ohio, July 20, 2013$7.4 million · EF1 · 3 events
- Flood and Heat in Rhode Island, July 20, 20131 death · $5,000 · 3 events
- Hail in South Dakota, July 20, 2013$15 million · 2.5 in hail · 10 events
- Flash Flooding and Debris Flow in California, July 20 to 22, 2013$291,000 · 0.5 in hail · 13 events
- Tornado and Flash Flood in Missouri, July 20 to 23, 2013$145,000 · EF0 · 26 events
- Hail and Damaging Wind in South Dakota, July 20, 2013$320,000 · 2 in hail · 6 events
- Flash Flooding and Damaging Winds in California, July 20 to 22, 2013$157,000 · 52 kt wind · 14 events
- Flash Flooding and Flooding in Ohio, July 20, 2013$44,000 · 56 kt wind · 17 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 20, 2013$47,000 · 50 kt wind · 8 events
- Flash Flooding and Flood in Indiana, July 20, 2013$40,000 · 56 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467518, 467519, 467515, 467521.